Alert archive / Florida / Flash Flood Warnings in 1996
Flash Flood Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jun 15, 1996, 5:08 PM EDT for Putnam County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1996, 5:08 PM EDT (21:08 UTC)
- Expired
- Jun 15, 1996, 9:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 152111 FFWJAX FLC107-160115- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 508 PM EDT SAT JUN 15 1996 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 915 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS ... IN NORTH FLORIDA ...PUTNAM COUNTY AT 5 PM THE PUTNAM COUNTY SHERRIFS OFFICE REPORTED NUMEROUS STREETS FLOODED INCLUDING THESE THREE STREETS IN THE CITY OF PALATKA...STATE ROAD 20...STATE ROAD 100...AND U.S. 17. NATIONAL WEATHER SREVICE DOPPLERADAR INDICATED THAT BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN IN THE LAST THREE HOURS OVER PORTIONS OF PUTNAM COUNTY. MODERATE RAIN WILL CONTINUE TO FALL OVER THIS AREA FOR THE NEXT HOUR OR SO BEFORE TAPERING OFF THIS EVENING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOUnLD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:34 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 15, 3:34 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 335 PM EDT SAT JUN 15 1996 WILL LEAN MORE TOWARDS THE AVN POPS WHICH HAVE VERFIED WELL LAST COUPLE OF DAYS OTHERWISE NO GREAT CHANGES. TSMS CONT TO FIRE UP AROUND VORT SPOKE MOVING THROUGH AND ALSO ALONG SFC MOIST FLUX CNVG IN S GA. NXT AREA UNDER GUN...S GA. MODELS INDICATE MID LEVEL LOW DROPPING SOUTH ACROSS FL PEN WITH SFC TROUGH EAST WEST ACROSS S GA. PRELIM SSI TB 072/086 07$2/085 04453 JAX TB 071/088 071/088 04463 GNV TB 070/090 070/088 04463 PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:55 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 65 min |
Nearby
Flash Flood Warnings in Florida, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.